Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 49, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 23, 2009, 4:42 PM MDT for El Paso County, Colorado. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2009, 4:42 PM MDT (22:42 UTC)
- Expired
- Jun 23, 2009, 5:18 PM MDT
- In force
- 36 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 62 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:53 PM MDT | HAIL 1 | 10 Sse Ramah, CO | BRIEF PERIOD OF HAIL THE SIZE OF QUARTERS. LONGER PERIOD OF HAIL THE SIZE OF NICKELS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 232242
SVRPUB
COC041-232345-
/O.NEW.KPUB.SV.W.0049.090623T2242Z-090623T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT TUE JUN 23 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 545 PM MDT...
* AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF CALHAN...OR ABOUT 30 MILES EAST OF COLORADO SPRINGS...
AND WAS MOVING TOWARD THE NORTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
CALHAN.
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3904 10403 3886 10405 3891 10437 3913 10449
3912 10404
TIME...MOT...LOC 2242Z 193DEG 6KT 3895 10424
$$3 follow-up statements
000
WWUS55 KPUB 232257
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT TUE JUN 23 2009
COC041-232345-
/O.CON.KPUB.SV.W.0049.000000T0000Z-090623T2345Z/
EL PASO CO-
457 PM MDT TUE JUN 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN EL PASO COUNTY...
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
CENTERED 10 MILES SOUTHEAST OF CALHAN...OR 31 MILES SOUTHWEST OF
LIMON...AND WAS MOVING TOWARD THE NORTH AT 15 MPH. ANOTHER WEAKER
CENTER WAS LOCATED NEAR RAMAH MOVING TO THE NORTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CALHAN.
RAMAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3890 10405 3886 10405 3886 10407 3895 10429
3913 10441 3912 10405
TIME...MOT...LOC 2256Z 193DEG 13KT 3897 10412
$$000 WWUS55 KPUB 232310 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT TUE JUN 23 2009 COC041-232345- /O.CON.KPUB.SV.W.0049.000000T0000Z-090623T2345Z/ EL PASO CO- 510 PM MDT TUE JUN 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT FOR NORTHEASTERN EL PASO COUNTY... AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 7 MILES SOUTHEAST OF RAMAH...OR 25 MILES SOUTHWEST OF LIMON...AND WAS MOVING TOWARD THE NORTH AT 15 MPH. LOCATIONS IMPACTED INCLUDE... RAMAH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3912 10405 3890 10405 3896 10421 3912 10429 TIME...MOT...LOC 2310Z 196DEG 14KT 3906 10408 $$
000 WWUS55 KPUB 232318 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 518 PM MDT TUE JUN 23 2009 COC041-232328- /O.CAN.KPUB.SV.W.0049.000000T0000Z-090623T2345Z/ EL PASO CO- 518 PM MDT TUE JUN 23 2009 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTHEASTERN EL PASO COUNTY... HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. SIGNIFICANT PONDING OF WATER AND WATER OVER LOW SPOTS IN ROADWAYS MAY EXIST DUE TO RECENT HEAVY RAINS. LAT...LON 3912 10405 3890 10405 3896 10421 3912 10429 TIME...MOT...LOC 2318Z 196DEG 14KT 3909 10407 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:45 PM MDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 23, 2:45 PM MDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT TUE JUN 23 2009 .SHORT TERM... (TONIGHT AND TOMORROW) ...SUBTROPICAL MSTR PLUME OVER AREA... CURRENTLY...WATER VAP IMGY ONCE AGAIN TELLING THE WX STORY TODAY AS A 200 MILE WIDE STRIP OF TROPICAL MSTR IS NOTED ADVECTING NORTH ACROSS THE STATE OF COLORADO ATTM. NOT SURPRISINGLY...SCTD SHOWERS AND STORMS...SOME PRODUCING BRIEF PDS OF HEAVY RAIN...ARE OCCURRING UNDERNEATH THIS BAND OF MSTR. ADDITIONALLY...LLVL MSTR HAS REMAINED RATHER HIGH...WITH SFC DWPTS IN THE M40S TO L50S RANGE. A WEAK SHORTWAVE CAN BE SEEN IN THE WAT VAP IMGY ALONG THE NM/AZ BORDER. THROUGH TONIGHT...ANTICIPATE SCTD TSRA IN THE MTNS/VALLEYS/1-25 CORRIDOR THIS AFTERNOON THROUGH MID EVENING...WITH MORE ISOLD ACTIVITY FARTHER EAST. MAIN THREAT FROM THIS ACTIVITY WILL BE CLOUD TO GROUND LIGHTNING...FOLLOWED BY WIND GUSTS TO 45 MPH...THEN HEAVY RAIN AND SMALL HAIL. LOOKING AT THE WARM TEMPS ALOFT...CANT REALLY GET EXCITED ABOUT ANY SIGNIF SVR WX. FLOW IS RATHER WEAK SO SHEAR IS MINIMAL...HOWEVER...THERE IS ENOUGH FLOW TO KEEP STORMS MOVG...SO A SIGNIF FF THREAT IS LOW. HOWEVER...CANT RULE OUT A QUICK INCH OR RAIN OVER ONE AREA WHICH COULD CAUSE PONDING OF WATER. TOMORROW...SHOULD SEE A REPEAT PERFORMANCE. MSTR PLUME MAY BE A BIT FARTHER TO THE WEST AS THE RIDGE BUILDS A BIT...BUT OVERALL EXPECT SCTD ACTIVITY OVER THE MTNS WITH ISOLD ACTIVITY THE FARTHER EAST ON THE PLAINS YOU GO. TEMPS ONCE AGAIN WILL BE ON THE WARM SIDE WITH HIGHS 95-99 PLAINS. /HODANISH .LONG TERM... (WEDNESDAY NIGHT THROUGH NEXT TUESDAY) ...TURNING COOLER AND WETTER OVER THE UPCOMING WEEKEND... LITTLE CHANGE IN THE UPPER PATTERN EXPECTED ON THURSDAY...AS UPPER LEVEL HIGH PRESSURE REMAINS JUST EAST OF THE AREA...ALLOWING MID LEVEL MOISTURE TO CONTINUE STREAMING NORTH OUT OF NEW MEXICO AND ACROSS COLORADO. DEEPER MOISTURE AND INSTABILITY CONTINUE TO BE LOCATED ACROSS NORTHEAST COLORADO THU AFTERNOON...NORTH OF A WEAK SURFACE BOUNDARY ROUGHLY LOCATED ALONG I-70. STILL PLENTY OF INSTABILITY SOUTH OF THE BOUNDARY ACROSS SOUTHERN COLORADO...AS DEWPOINTS MAINLY IN THE 40S AND HIGH TEMPS IN THE 90S PRODUCE CAPES APPROACHING 1000 J/KG OVER THE PLAINS. THUS EXPECT ANOTHER ROUND OF SLOW MOVING...MAINLY AFTERNOON AND EVENING TSRA...WITH HIGHEST POPS OVER THE EASTERN MOUNTAINS...LOWER CHANCES FAR SOUTHEAST CORNER OF THE PLAINS. COULD BE HOTTEST DAY OF THE WEEK THU IF CLOUDS HOLD OFF...AS 500 MB HEIGHTS AND 700 MB TEMPS PEAK. MODELS IN GENERAL AGREEMENT WITH KICKING SOUTHERN CALIFORNIA UPPER LOW NORTHEASTWARD FRIDAY INTO THE WEEKEND...THOUGH TIMING DIFFERENCES WITH SURFACE AND UPPER FEATURES MAKE FORECAST TRICKY. SUSPECT FOCUS FOR TSRA FRI AFTERNOON MAY BE JUST WEST AND NORTH OF THE CWFA...AS SURFACE BOUNDARY ON THE PLAINS LIFTS NORTH AND BEST UPPER DYNAMICS REMAIN WEST OF THE CONTINENTAL DIVIDE. FLOW MAY EVEN TURN SLIGHTLY DOWNSLOPE ON THE PLAINS AS SURFACE PRESSURE FALLS OVER NORTHEAST CO. STILL ENOUGH MOISTURE AROUND TO KEEP A CHANCE OF TSRA GOING MOST AREAS...AGAIN LOWEST POPS FAR SOUTHEAST CORNER. TEMPS STILL VERY WARM...THOUGH PERHAPS A COUPLE DEGF COOLER THAN THU AS MID LEVEL TEMPS FALL SLIGHTLY. COLD FRONT SHOULD THEN SLOSH BACK SOUTHWARD THROUGH THE PLAINS LATE FRIDAY NIGHT OR EARLY SATURDAY...DEPENDING ON HOW QUICKLY UPPER ENERGY EJECTS INTO THE NORTHERN PLAINS. WITH MID LEVEL MOIST PLUME IN PLACE...PLUS RENEWED WESTWARD POST FRONTAL PUSH OF LOW LEVEL MOISTURE...EXPECT AN UPTURN IN TSRA CHANCES SAT AFTERNOON AND EVENING MANY AREAS...BEST CHANCES OVER THE EASTERN MOUNTAINS. COOLED OFF MAX TEMPS SEVERAL DEGREES SAT...MAY NEED TO GO EVEN COOLER IF COOL/MOIST MODEL TRENDS CONTINUE. LITTLE CHANGE EXPECTED SUNDAY...AS MOISTURE REMAINS IN PLACE AND WEAK UPLSOPE FLOW CONTINUES. COOLED TEMPS AND RAISED POPS MOST AREAS SUNDAY AFTERNOON AND EVENING. RIDGE TRIES TO POP BACK UP OVER THE SOUTHWEST U.S. NEXT WEEK....LEAVING AREA IN WEAK W/NW UPPER FLOW. WITH SOUTHEAST SURFACE WINDS HOLDING MOISTURE IN PLACE...SUSPECT WELL SEE A CONTINUATION OF AFTERNOON AND EVENING TSRA MOST AREAS...WITH STEERING CURRENTS CARRYING STORMS OFF THE MOUNTAINS AND ON TO THE PLAINS IN THE EVENING. --PETERSEN && .AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 H. WE WILL SEE A BETTER CHANCE OF AFTERNOON AND EARLY EVENING TSRA OVER THE TAF SITES TODAY AND TOMORROW. ANY IMPACT FROM THE TSRA AT THE TAF SITES SHOULD BE BRIEF. WIND GUSTS AND BRIEF LOW CIGS WILL BE MAIN CONCERN. FOR NOW...WILL NOT BE EXPLICIT WITH THUNDER IN THE TAF PRODUCT THIS AFTERNOON UNTIL I AM A BIT CONFIDENT THAT THE PRECIP WILL ACTUALLY HIT THE SITE. WILL LET VCTS COVER FOR NOW. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 34/10
Hazardous weather outlook, Jun 23, 5:38 AM MDT, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 538 AM MDT TUE JUN 23 2009 COZ058>089-093>099-241145- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 538 AM MDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE BEST CHANCES FOR THUNDERSTORMS WILL BE FROM THE INTERSTATE 25 CORRIDOR AND WESTWARD. THE PRIMARY THREATS FROM THE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS UP TO 45 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTING AND WIND GUSTS AROUND 50 MPH...ALTHOUGH SOME OF THE STRONGER STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE SMALL HAIL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 28/44
In the hours before
Special weather statement, Jun 23, 12:48 PM MDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1248 PM MDT TUE JUN 23 2009 COZ074-075-087-088-231915- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 1248 PM MDT TUE JUN 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO WESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...TRINIDAD. AT 1247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR GULNARE...OR 21 MILES NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTH AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SPANISH PEAKS. LA VETA. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 23, 2:39 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 239 PM MDT TUE JUN 23 2009 COZ081-084-085-232115- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- 239 PM MDT TUE JUN 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...COLORADO SPRINGS. AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS NEAR PEYTON...OR 16 MILES NORTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... FALCON. COLORADO SPRINGS. BLACK FOREST. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 23, 4:27 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 427 PM MDT TUE JUN 23 2009 COZ084-085-232300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 427 PM MDT TUE JUN 23 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 425 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF CALHAN...OR 27 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... CALHAN. RAMAH. PEYTON. HAIL UP TO PENNY SIZE...AND WIND GUSTS UP TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.